Alert archive / California / Wind Advisories in 2009
Wind Advisory 49, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Oct 19, 2009, 3:37 PM PDT for Los Angeles County, California. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2009, 3:37 PM PDT (22:37 UTC)
- Expired
- Oct 20, 2009, 9:00 AM PDT
- In force
- 17 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 192237 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 337 PM PDT MON OCT 19 2009 CAZ039-052-200445- /O.NEW.KLOX.WI.Y.0049.091019T2237Z-091020T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 337 PM PDT MON OCT 19 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS IN EFFECT UNTIL 9 AM PDT TUESDAY. STRONG SURFACE GRADIENTS ARE DEVELOPING CURRENTLY...AND THE SURFACE GRADIENTS WILL LIKELY CONTINUE TO TIGHTEN INTO THE LATE NIGHT HOURS. THE STRONGEST WINDS WILL OCCUR THROUGH AND ALONG THE SOUTH-FACING SLOPES OF THE SANTA YNEZ RANGE. GUSTY NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS LATE THIS AFTERNOON AND THIS EVENING. THE STRONGEST WINDS THIS EVENING WILL LIKELY OCCUR THROUGH AND BELOW PASSES AND CANYONS FROM NEAR GAVIOTA PASS TO NEAR SAN MARCOS PASS. THE WINDS WILL SHIFT TO THE NORTH TO NORTHEAST DIRECTION LATE TONIGHT AND BE STRONGEST BELOW THE PASSES AND CANYONS AROUND MONTECITO. MAJOR ROADWAYS AFFECTED BY THE GUSTY WINDS INCLUDE HIGHWAY 101 ALONG THE SOUTH SANTA BARBARA COUNTY COAST...AND HIGHWAY 154 BELOW SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
3 follow-up statements
000 WWUS76 KLOX 200304 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 804 PM PDT MON OCT 19 2009 ...GUSTY NORTHERLY WINDS DEVELOPING THIS EVENING... .A STRENGTHENING NORTHERLY GRADIENT BEHIND A WEAK COLD FRONT WILL INCREASE WINDS THROUGH AND BELOW PASSES CANYONS OVER PORTIONS OF SOUTHWEST CALIFORNIA TONIGHT. WINDS WILL REMAIN STRONG THROUGH TUESDAY MORNING AND THEN DIMINISH. CAZ088-201115- /O.EXB.KLOX.WI.Y.0049.091020T0700Z-091020T1600Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 804 PM PDT MON OCT 19 2009 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE SANTA CLARITA VALLEY. THIS ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT TUESDAY. A DEVELOPING STRONG NORTHERLY GRADIENT WILL CREATE GUSTY NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH LATE TONIGHT AND TUESDAY MORNING. THE STRONGEST WINDS WILL LIKELY OCCUR BELOW PASSES AND CANYONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ053-054-201115- /O.EXA.KLOX.WI.Y.0049.000000T0000Z-091020T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 804 PM PDT MON OCT 19 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUTY MOUNTAINS. THIS ADVISORY IS IN EFFECT UNTIL 9 AM PDT TUESDAY...AND EXCLUDES THE SANTA MONICA RANGE. A DEVELOPING STRONG NORTHERLY GRADIENT WILL INCREASE NORTHWEST TO NORTH WINDS TO 25 TO 40 MPH WITH GUSTS TO NEAR 55 MPH LATE THIS EVENING. LOCAL GUSTS EXCEEDING 55 MPH ARE POSSIBLE THROUGH MORE FAVROABLE LOCATIONS IN THE VICINITY OF THE INTERSTATE 5 CORRIDOR. THE STRONGEST WINDS WILL LIKELY OCCUR THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL LIKELY DIMINSH BELOW ADVISORY CRITERIA TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ039-052-201115- /O.CON.KLOX.WI.Y.0049.000000T0000Z-091020T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 804 PM PDT MON OCT 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY. GUSTY NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH WILL CONTINUE TO DEVELOP THROUGH AND BELOW PASSES AND CANYONS THIS EVENING. THE STRONGEST WINDS THIS EVENING WILL LIKELY OCCUR THROUGH AND BELOW PASSES AND CANYONS FROM NEAR GAVIOTA PASS TO NEAR SAN MARCOS PASS. THEN THE WINDS WILL SHIFT TO THE NORTH TO NORTHEAST DIRECTION LATE TONIGHT...AND BE STRONGEST BELOW THE PASSES AND CANYONS AROUND MONTECITO. MAJOR ROADWAYS AFFECTED BY THE GUSTY WINDS INCLUDE HIGHWAY 101 ALONG THE SOUTH SANTA BARBARA COUNTY COAST...AND HIGHWAY 154 BELOW SAN MARCOS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
000 WWUS76 KLOX 201015 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 315 AM PDT TUE OCT 20 2009 ...GUSTY NORTHERLY WINDS DEVELOPING THIS EVENING... .MODERATE NORTH FLOW WILL BRING ADVISORY LEVEL WINDS TO THE MOUNTAINS OF L.A. AND VENTURA COUNTY THIS MORNING. CAZ039-052-088-201115- /O.CAN.KLOX.WI.Y.0049.000000T0000Z-091020T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA...SANTA CLARITA...NEWHALL...VALENCIA 315 AM PDT TUE OCT 20 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. ADVISORY LEVEL WINDS ARE NO LONGER OCCURRING. OCCASIONAL GUSTS TO 35 MPH ARE STILL POSSIBLE THROUGH MID MORNING. $$ CAZ053-054-201600- /O.CON.KLOX.WI.Y.0049.000000T0000Z-091020T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 315 AM PDT TUE OCT 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. FOR NORTHWEST TO NORTH WINDS 25 TO 40 MPH WITH GUSTS TO 55 MPH THROUGH MID MORNING. THE STRONGEST WINDS WILL BE THROUGH THE INTERSTATE 5 CORRIDOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ASR
000 WWUS76 KLOX 201600 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 900 AM PDT TUE OCT 20 2009 CAZ053-054-201700- /O.EXP.KLOX.WI.Y.0049.000000T0000Z-091020T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 900 AM PDT TUE OCT 20 2009 ...WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING. THE NORTHERLY WINDS THAT AFFECTED THE MOUNTAINS...PRIMARILY THROUGH THE INTERSTATE 5 CORRIDOR HAVE BEGUN TO WEAKEN. ALTHOUGH BREEZY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE THROUGH THE REST OF THE MORNING...ADDITIONAL ADVISORY STRENGTH GUSTS ARE NOT EXPECTED. THE WINDS ADVISORY WILL THEREFORE BE ALLOWED TO EXPIRE ON TIME. $$ KITTELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 19, 2:00 PM PDT, 1 hour 37 minutes earlier.
Area forecast discussion, Oct 19, 2:00 PM PDT, 1 hour 37 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PDT MON OCT 19 2009 .SYNOPSIS... TEMPERATURES ARE COOLER TODAY BUT WILL WARM AS THE WEEK PROGRESSES BRINGING DRIER WEATHER. GUSTY NORTH WINDS ARE EXPECTED LATER TODAY...BRINGING POSSIBLE SUNDOWNER CONDITIONS TO SANTA BARBARA COUNTY. && .SHORT TERM (TODAY-THU)...A RAPIDLY DEEPENING MARINE LYR THIS MORNING AND A STRONG ONSHORE FLOW LED TO A REVERSE CLEARING TREND ACROSS VENTURA AND LA COUNTIES TODAY AND MUCH COOLER THAN NORMAL TEMPERATURES EVERYWHERE. A WEAKENING COLD FRONT NOW MOVING INTO NRN SLO COUNTY THIS AFTERNOON WILL PASS THROUGH THE REGION TONIGHT. NO SIGNIFICANT PRECIPITATION IS EXPECTED EXCEPT FOR POSSIBLY SOME DRIZZLE, ESPECIALLY ON THE NORTH FACING SLOPES NEAR THE GRAPEVINE. OTHERWISE, IT APPEARS THE MAIN IMPACT WILL BE TO INCREASE NORTHERLY FLOW ACROSS THE AREA AND CLEAR OUT THE MARINE LYR AS THE INVERSION WEAKENS AND THE LOW LVLS MIX OUT. AS A RESULT, WITH THE EXCEPTION OF THE FAR INTERIOR AREAS BORDERING THE KERN COUNTY LINE, WE SHOULD SEE LESS IN THE WAY OF CLOUDS AFTER MIDNIGHT TONIGHT WITH FURTHER CLEARING BY TUESDAY AFTERNOON. HOWEVER, THE DRAWBACK WILL BE AN INCREASE IN WINDS IN THE TYPICAL WEST-NORTH FACING AREAS LIKE THE CENTRAL COAST, SRN SBA COUNTY, THE INTERSTATE 5 CORRIDOR REGION, AND THE ANTELOPE VALLEY. THE 18Z NAM CAME IN A LITTLE STRONGER WITH THE SUPPORT ALOFT FOR STRONG NORTHWEST WINDS THROUGH THE GRAPEVINE AND WINDS THERE MAY EXCEED ADVISORY LEVELS ONCE THE TROF PASSES THROUGH THIS EVENING. WILL HOLD OFF ISSUING AN ADVISORY NOW, BUT THE NEXT SHIFT OR TWO MAY NEED TO ISSUE ONE FOR THAT PORTION OF THE VENTURA AND LA COUNTY MTNS THROUGH TUESDAY MORNING. GRADIENTS AND LOW LVL WINDS WILL SHIFT TO THE NORTHEAST TUESDAY INTO WEDNESDAY LEADING TO A RETURN TO OFFSHORE FLOW CONDITIONS WED AND THU. SUPPORT FOR SURFACE WINDS IS MINIMAL SO AM NOT ANTICIPATING NEEDING WINDS ADVISORIES WITH THIS OFFSHORE EVENT, HOWEVER WE ARE EXPECTING A SIGNIFICANT WARMUP YET AGAIN WITH HIGHS BACK UP INTO THE 80S AND 90S ACROSS MUCH OF THE AREA BY THU UNDER CLEAR SKIES AND A HIGH PRESSURE RIDGE ALOFT. .LONG TERM (FRI-MON)...OFFSHORE FLOW IS EXPECTED TO PEAK FRIDAY BEFORE STARTING ONSHORE TRENDS OVER THE WEEKEND, ESPECIALLY SUNDAY AND MONDAY. THE RIDGE ALOFT WILL REMAIN FAIRLY STRONG THROUGH SUNDAY BUT WEAKEN MON AS A TROF MOVES INTO THE PAC NW. SLOW COOLING WILL LIKELY BEGIN ALONG THE IMMEDIATE COAST SAT, THEN WORK ITS WAY INLAND SUNDAY AND MONDAY BUT STILL REMAIN AT LEAST NEAR SEASONAL NORMS. A MARINE LYR RETURN APPEARS UNLIKELY UNTIL AT LEAST THE LATTER PORTION OF THE WEEKEND OR MONDAY. && .AVIATION...19/1800Z... MARINE LAYER BETWEEN 030-040 WITH RAPIDLY WEAKENING MARINE INVERSION. WEAKENING FRONTAL BAND CURRENTLY NEAR MONTEREY WILL MOVE DOWN THE COAST TODAY. 40 PERCENT CHANCE OF -DZ AT KPRB AND KSBP TODAY WITH THE FRONT...AND UNDER 20 PERCENT ELSEWHERE. MODERATE CONFIDENCE OF CIGS ABOVE 030 EVERYWHERE AFTER 19Z...THOUGH LIKELY SCT-BKN THROUGH MOST OF AFTERNOON. HIGH CONFIDENCE IN GUSTS NEAR 20 KT AT KSBA...AND POSSIBLY AT KOXR AND KSBA AS WELL. KWJF AND KPMD WILL LIKELY SEE GUSTS IN THE 30-40KT RANGE...WITH POSSIBLE LLWS. LOW CONFIDENCE OF OVERNIGHT CONDITIONS AS NORTHERLY FLOW SETS UP BEHIND THE FRONT. MODERATE CONFIDENCE ONLY EXISTS AT KPRB KSBP AND KSMX WHERE CIGS ARE MOST PROBABLE. KSMX COULD SEE BRIEF LIFR...BUT CONFIDENCE IS LOW. KLAX...MODERATE-HIGH CONFIDENCE IN TAF THROUGH 03Z...WITH MOSTLY VFR SCT-BKN035. STRONGER THAN USUAL WEST WINDS POSSIBLY GUSTING TO NEAR 20KT BETWEEN 21-02Z. VERY LOW CONFIDENCE ON IF CIGS RETURN AND AT WHAT LEVEL. POSSIBLE SCENARIO OTHER THAN CURRENT FORECAST IS FOR CIGS 02Z-09Z...THEN CLEARING WITH NORTHERLY WINDS SURFACING. WILL AMEND IF LIKELIHOOD OF THIS SCENARIO INCREASES. KBUR...MODERATE-HIGH CONFIDENCE IN TAF THROUGH 03Z...WITH MOSTLY VFR SCT-BKN035. VERY LOW CONFIDENCE IN 06-18Z PERIOD...50 PERCENT CHANCE OF STAYING VFR. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...WOFFORD AVIATION...KITTELL SYNOPSIS...STERN WWW.WEATHER.GOV/LOSANGELES
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.